MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 08/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip detached.An 8.0mmx60mmx80cm sterling balloon was selected for a shunt procedure in the upper leg.During the procedure, the balloon was damaged during dilatation and the tip of the device detached.There were no reported patient complications.
 
Event or Problem Description
It was reported that the tip detached.An 8.0mmx60mmx80cm sterling balloon was selected for a shunt procedure in the upper leg.During the procedure, the balloon was damaged during dilatation and the tip of the device detached.There were no reported patient complications.It was further reported that when dilating the balloon, it suddenly burst.The balloon pressure was 13 millibars when it burst.Radiograph showed that a torn part of the balloon remained in the vessel.The physician was able to retrieve the detached piece of the balloon with a snare catheter.After removing the balloon, it was noted that the balloon had been torn circularly 5mm in front of the tip.There were no patient complications reported and the patient was discharged after the procedure.
 
Event or Problem Description
It was reported that the tip detached.An 8.0mmx60mmx80cm sterling balloon was selected for a shunt procedure in the upper leg.During the procedure, the balloon was damaged during dilatation and the tip of the device detached.There were no reported patient complications.It was further reported that when dilating the balloon, it suddenly burst.The balloon pressure was 13 millibars when it burst.Radiograph showed that a torn part of the balloon remained in the vessel.The physician was able to retrieve the detached piece of the balloon with a snare catheter.After removing the balloon, it was noted that the balloon had been torn circularly 5mm in front of the tip.There were no patient complications reported and the patient was discharged after the procedure.It was further reported that the balloon was inflated to 13 atmospheres not 13 millibars when the balloon burst.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9105401
Report Number2134265-2019-11485
Device Sequence Number19278311
Product Code DQY
UDI-Device Identifier08714729720713
UDI-Public08714729720713
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2022
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0023450455
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer11/29/2019
06/25/2020
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date12/05/2019
07/09/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;